Hail, Randolph
- When
- July 21, 4:35 PM CST
- Where
- Randolph County, Ellis Grove
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.000, -89.900
A local radio station reported quarter size hail in Ellis Grove.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 21, 3:00 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT WED JUL 21 2004 .DISCUSSION... HEAT AND HUMIDITY HAVE OVERSPREAD THE CWFA TODAY...THOUGH CONVECTIVE DEBRIS FILTERING IN FROM OUR NORTHWEST IS KEEPING THE HEAT INDEX VALUES AT MERELY UNCOMFORTABLE LEVELS INSTEAD OF UP IN THE OBNOXIOUS RANGE. ANOTHER LIMITING FACTOR IS A WEAK SURFACE TROF WHICH HAS TURNED OUR WINDS AROUND TO THE WEST AND DRIED THE DEWPOINTS OUT A COUPLE OF DEGREES. THE CONVECTION OVER NORTHWEST MISSOURI WHICH HAS BEEN THREATENING TO MOVE INTO NORTHEAST AND CENTRAL MISSOURI CONTINUES TO MAKE SLOW BUT STEADY PROGRESS EASTWARD. KLSX WSR-88D ISNT PIKING UP ANYTHING BETTER THAN 40 DBZ MOVING INTO THE CWFA AT THIS TIME...BUT WITH SUCH JUICY AIR OVER THE AREA IT WOULDNT TAKE MUCH TO FIRE OFF A FEW THUNDERSTORMS. WILL KEEP SCATTERED WORDING GOING IN THE EVENING PORTION OF TONIGHTS FORECAST UP NORTH TO COVER THIS...OTHERWISE KEPT CHANCE TO SLIGHT CHANCE POPS DOWN TO THE 1-70 CORRIDOR IN MO EAST TO AROUND SALEM IL. THE HEAT CONTINUES FOR TOMORROW ACROSS PORTIONS OF THE AREA. DONT THINK ITLL BE QUITE AS HOT AS TODAY SINCE THERE WILL BE MORE WIDESPREAD CLOUD COVER...BUT WE SHOULD SCRAPE THE BOTTOM END OF ADVISORY CRITERIA ALONG THE I-70 CORRIDOR AND EAST INTO SOUTHWEST ILLINOIS. HOWEVER...THE BIGGER NEWS WILL BE THE COLD FRONT WHICH WILL BE MOVING SOUTH THROUGH IOWA TOMORROW. BOTH THE ETA AND THE GFS HAVE THE FRONT KNOCKING ON OUR DOOR IN NORTHERN MISSOURI/SOUTHERN IOWA BY 00Z FRIDAY. CONVERGENCE ALONG THE FRONT SHOULD BE MORE THAN ENOUGH TO FIRE OFF THUNDERSTORMS TOMORROW. FIGURED LIKELY POPS UP NORTH FADING DOWN TO CHANCE POPS DOWN SOUTH WERE THE WAY TO GO. BOTH MODELS PUSH THE FRONT SLOWLY SOUTHWARD OVERNIGHT THURSDAY NIGHT AND IT FINALLY CLEARS THE SOUTHERN PORTION OF THE CWFA BY AROUND 00Z SATURDAY. KEPT HIGH CHANCE TO LIKELY POPS GOING AS THE FRONT MOVES THROUGH THE AREA DURING THIS TIME PERIOD. COOLER AND DRIER AIR FILTER IN BEHIND THE FRONT...AND OUR TEMPERATURES SETTLE INTO A SEASONABLY COOL SPELL. SATURDAY SHOULD BE OUR FIRST COOL AND DRY DAY WITH TEMPERATURES ONLY IN THE UPPER 70S AND LOW 80S ACROSS THE AREA AS 850MB TEMPERATURES FALL INTO THE +12 TO +14 RANGE. IN THE EXTENDED...QUIET WEATHER SHOULD CONTINUE ON SUNDAY AND MONDAY. ENSEMBLE GUIDANCE KEEPS US IN NEGATIVE TEMPERATURE AND HEIGHT ANOMALIES INTO MID WEEK...SO TEMPERATURES SHOULD BE BELOW NORMAL THROUGH MOST OF THE PERIOD. TRENDED BACK INTO THE MID TO UPPER 80S ON TUESDAY AND WEDNESDAY AS THE ANOMALIES START TO FADE. KEPT PRECIP TO A MINIMUM THROUGH THE PERIOD...BUT I DID FEEL THE SLIGHT CHANCE POPS WERE STILL A GOOD CALL ON TUESDAY AS AN UPPER LEVEL SHORT WAVE RIPPLES ALONG NORTH OF US IN THE FLOW. COULD BE JUST ENOUGH COLD AIR ALOFT TO TRIGGER AFTERNOON THUNDERSTORMS. BESIDES...ITS JULY AFTER ALL...AND WITHOUT OUR TYPICAL 6000M 500MB RIDGE IT SEEMS A BIT OPTIMISTIC TO HAVE A FULL 4 DAY PERIOD WITHOUT SOME ISOLATED TO SCATTERED CONVECTION. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY ENTIRE CWFA XCP MOZ018-019-026-027-034>036 THRU 800 PM...HEAT ADVISORY WED MOZ041-042-047>052-059>065 IL...HEAT ADVISORY ENTIRE CWFA XCP ILZ095>097 THRU 800 PM...HEAT ADVISORY WED ILZ058>060-064-065-069-070-074-098>102 && CARNEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 515 PM CDT WED JUL 21 2004 ILZ095>097-MOZ018-019-026-027-034>036-221200- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 515 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH STRONG WINDS AND HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST THURSDAY THROUGH FRIDAY AS A COLD FRONT DROPS ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT. ILZ058>060-064-065-069-070-074-098>102-MOZ041-042-047>052-059>065- 221200- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-FAYETTE IL- FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON IL-MARION IL-MONITEAU-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN- WASHINGTON IL- 515 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST CENTRAL MISSOURI AND PORTIONS OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT. AT THIS TIME IT DOES NOT APPEAR THAT THESE STORMS WILL BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM THURSDAY EVENING. TEMPERATURES ON THURSDAY AFTERNOON WILL ONCE AGAIN CLIMB INTO THE LOWER 90S...AND THIS WILL PUSH THE HEAT INDEX TO AROUND 105 DEGREES. COOLER AIR SHOULD PUT AN END TO THE EXTREME CONDITIONS ON THURSDAY NIGHT AND FRIDAY. IN ADDITION...A CHANCE FOR THUNDERSTORMS WILL PERSIST ACROSS THE REGION THURSDAY THROUGH FRIDAY AS A COLD FRONT DROPS ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. MOZ072-073-084-099-221200- CRAWFORD-IRON-REYNOLDS-WASHINGTON- 515 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM THIS EVENING...AS TEMPERATURES IN THE 90S WILL KEEP THE HEAT INDEX AROUND 105 DEGREES. CONDITIONS SHOULD IMPROVE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON THURSDAY...FRIDAY...AND INTO FRIDAY NIGHT...AS A COLD FRONT DROPS ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ079-MOZ074-075-085-221200- MADISON-RANDOLPH IL-ST FRANCOIS-STE GENEVIEVE- 515 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL DOT THE AREA THIS EVENING. ONE OR TWO OF THESE STORMS MAY PRODUCE GUSTY WINDS...HEAVY RAIN...AND POSSIBLY SOME HAIL. IN ADDITION...A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM THIS EVENING... AS TEMPERATURES IN THE 90S WILL KEEP THE HEAT INDEX AROUND 105 DEGREES. CONDITIONS SHOULD IMPROVE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON THURSDAY...FRIDAY...AND INTO FRIDAY NIGHT...AS A COLD FRONT DROPS ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY INFORMATION THEY MAY OBTAIN ABOUT THIS EVENINGS STORMS. TRUETT/CARNEY
The St Louis radar (KLSX), 103 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
1 hail. Local standard time, as filed.
A local radio station reported quarter size hail in Ellis Grove.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410891.